Alert archive / Indiana / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 1, NWS Indianapolis, IN
NWS Indianapolis, IN issued this severe thunderstorm warning at Mar 14, 2007, 3:00 PM EDT for Montgomery County, Tippecanoe County, Indiana. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 14, 2007, 3:00 PM EDT (19:00 UTC)
- Expired
- Mar 14, 2007, 3:24 PM EDT
- In force
- 24 min
- Issued by
- NWS Indianapolis, IN
- Area
- Counties, with a storm outline in the text
Counties Montgomery County, IN, Tippecanoe County, IN
The radar
The Indianapolis radar (KIND), 78 km from the middle of the area, began a volume at 19:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 7.0 hours before the alert went out and 143 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 36 J/kg
- Mixed-layer CIN
- -194 J/kg
- Mixed-layer LCL
- 1127 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 168 m²/s²
- 0-3 km storm-relative helicity
- 188 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KIND 141900 SVRIND INC107-157-141945- /O.NEW.KIND.SV.W.0001.070314T1900Z-070314T1945Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE INDIANAPOLIS IN 300 PM EDT WED MAR 14 2007 THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN MONTGOMERY COUNTY IN WEST CENTRAL INDIANA... SOUTHEASTERN TIPPECANOE COUNTY IN WEST CENTRAL INDIANA... * UNTIL 345 PM EDT * AT 258 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE HAIL. THIS STORM WAS LOCATED NEAR NEW RICHMOND...OR ABOUT 12 MILES NORTHWEST OF CRAWFORDSVILLE...AND MOVING NORTHEAST AT 25 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... LINDEN BY 305 PM EDT... CLARKS HILL BY 330 PM EDT... THIS INCLUDES INTERSTATE 65 BETWEEN MILE MARKERS 162 AND 166. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. THIS STORM HAS THE POTENTIAL TO CAUSE SERIOUS INJURY AND SIGNIFICANT DAMAGE TO PROPERTY. LAT...LON 4022 8708 4013 8704 4010 8671 4038 8671 $$ NIELD
1 follow-up statement
000 WWUS53 KIND 141924 SVSIND SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE INDIANAPOLIS IN 323 PM EDT WED MAR 14 2007 INC107-157-141933- /O.CAN.KIND.SV.W.0001.000000T0000Z-070314T1945Z/ MONTGOMERY-TIPPECANOE- 323 PM EDT WED MAR 14 2007 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN MONTGOMERY AND SOUTHEASTERN TIPPECANOE COUNTIES IS CANCELLED... LAT...LON 4022 8708 4013 8704 4010 8671 4038 8671 $$ HAINES
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 14, 1:30 PM EDT, 1 hour 30 minutes earlier.
Area forecast discussion, Mar 14, 1:30 PM EDT, 1 hour 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 130 PM EDT WED MAR 14 2007 .AVIATION... MODELS AGREE ON MAIN FEATURE OF FRONT CROSSING FCST AREA FROM LATE AFTERNOON INTO EARLY TONIGHT. BY 12Z HIGH PRESSURE WILL BE BUILDING INTO AREA FROM NORTH...BUT THIS WILL SET UP OVERRUNING PRECIPITATION UNTIL HIGH MOVES FARTHER SOUTH AND DRIER AIR ARRIVES. VFR CIGS/VSBYS AND SW WINDS 1O TO 20 THIS AFTN XCP SCT MVFR IN TSTM AHEAD OF FRONT. WNDS MAY GUST TO 30-40 KTS IN TSTMS...OVERNIGHT WINDS TURNING NORTH THEN NORTHEAST AT 15 KTS...WHILE CEILINGS DECLINE BLO 10 IN OVERRUNING PCPN. VSBYS MAINLY MVFR IN RAIN OVERNIGHT. AFT 12Z TOMORROW CIGS BECMG MVFR AND VSBYS VFR AS DRY AIR SLOWLY ARRIVES. && .DICUSSION...FOR PUBLIC UPDATE QUITE A FEW BREAKS OUT THERE THIS MORNING...AND MAX TEMPS TAKEN FROM 12Z SOUNDINGS VERY WARM. HAVE TO UPDATE ANYHOW FOR MORNING WORDING. WILL MOVE TEMPS UP A FEW DEGREES WITH A LITTLE LESS CLOUDS THAN EARLIER FCST. HOWEVER NO BIG CHANGES...PCPN DVLPG LATE IN THIS AFTN STILL LOOKS REASONABLE. && .IND WATCHES/WARNINGS/ADVISORIES... NONE. && AVIATION...KWIATKOWSKI PUBLIC...KWIATKOWSKI
Hazardous weather outlook, Mar 14, 5:26 AM EDT, 9 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE INDIANAPOLIS IN 526 AM EDT WED MAR 14 2007 INZ043-044-051-060-067-068-150930- VERMILLION-PARKE-VIGO-SULLIVAN-KNOX-DAVIESS- 526 AM EDT WED MAR 14 2007 /426 AM CDT WED MAR 14 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TODAY AND TONIGHT. RIVER FLOODING CONTINUES ON SEVERAL AREA RIVERS. PLEASE SEE THE LATEST FLOOD STATEMENT FOR MORE INFORMATION. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS CENTRAL INDIANA TODAY. A COLD FRONT WILL MOVE SOUTH OUT OF THE UPPER MIDWEST THIS AFTERNOON. THUNDERSTORMS WILL DEVELOP ALONG AND AHEAD OF THE COLD FRONT AFTER 300 PM EDT (200 PM CDT). THUNDERSTORMS WILL CONTINUE TO BE POSSIBLE OVERNIGHT TONIGHT BUT THE THREAT OF SEVERE WEATHER WILL END AFTER SUNSET. THE PRIMARY THREATS FROM SEVERE THUNDERSTORMS TODAY WILL BE LARGE HAIL AND DAMAGING WIND. WHILE AN ISOLATED TORNADO CANNOT BE RULED OUT...THE OVERALL THREAT FOR TORNADOES IS LOW. STORMS WILL ALSO BE CAPABLE OF PRODUCING LOCALLY HEAVY RAINFALL AND FREQUENT CLOUD TO GROUND LIGHTNING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. RIVER FLOODING IS EXPECTED TO CONTINUE THROUGH MID-WEEK. ADDITIONAL RAINFALL THIS AFTERNOON AND TONIGHT MAY SLOW THE FALL OF AREA RIVERS. PLEASE SEE THE LATEST FLOOD STATEMENT FOR MORE INFORMATION. ISOLATED THUNDERSTORMS WILL BE POSSIBLE SOUTH OF A BLOOMINGTON TO COLUMBUS LINE ON THURSDAY. STORMS ARE NOT EXPECTED TO BE SEVERE BUT LIGHTNING WILL BE A HAZARD IN ANY THUNDERSTORM. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NECESSARY THIS AFTERNOON AND EVENING. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) INZ021-028>031-035>042-045>049-052>057-061>065-069>072-150930- CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY- BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-PUTNAM-HENDRICKS- MARION-HANCOCK-HENRY-CLAY-OWEN-MORGAN-JOHNSON-SHELBY-RUSH-GREENE- MONROE-BROWN-BARTHOLOMEW-DECATUR-MARTIN-LAWRENCE-JACKSON-JENNINGS- 526 AM EDT WED MAR 14 2007 /426 AM CDT WED MAR 14 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TODAY AND TONIGHT. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS CENTRAL INDIANA TODAY. A COLD FRONT WILL MOVE SOUTH OUT OF THE UPPER MIDWEST THIS AFTERNOON. THUNDERSTORMS WILL DEVELOP ALONG AND AHEAD OF THE COLD FRONT AFTER 300 PM EDT (200 PM CDT). THUNDERSTORMS WILL CONTINUE TO BE POSSIBLE OVERNIGHT TONIGHT BUT THE THREAT OF SEVERE WEATHER WILL END AFTER SUNSET. THE PRIMARY THREATS FROM SEVERE THUNDERSTORMS TODAY WILL BE LARGE HAIL AND DAMAGING WIND. WHILE AN ISOLATED TORNADO CANNOT BE RULED OUT...THE OVERALL THREAT FOR TORNADOES IS LOW. STORMS WILL ALSO BE CAPABLE OF PRODUCING LOCALLY HEAVY RAINFALL AND FREQUENT CLOUD TO GROUND LIGHTNING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. ISOLATED THUNDERSTORMS WILL BE POSSIBLE SOUTH OF A BLOOMINGTON TO COLUMBUS LINE ON THURSDAY. STORMS ARE NOT EXPECTED TO BE SEVERE BUT LIGHTNING WILL BE A HAZARD IN ANY THUNDERSTORM. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NECESSARY THIS AFTERNOON AND EVENING. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) JOHNSON
Nearby
Severe Thunderstorm Warnings in Indiana, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.